| Model Number |
TV-IL1412100-J |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Hematoma (1884); Failure of Implant (1924)
| Date of Event |
08/12/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that during the initial procedure the graft was difficult to demate, the implant was displaced and there was type 1a endoleak.This event was previously captured per patient id (b)(6).Patient was not in routine follow-up care.Approximately six (6) years post implant the physician reported that the aaa ruptured from a type 1 endoleak.Upon further review it appears there was a juxtarenal aneurysm that may have caused the rupture as there was no visible type 1a endoleak, and the issue appears to be where that proximal crown is above the ovation ix fabric.The physician elected to implant a cook pmeg (physician modified endograft) (non-endologix) stent to resolve this event.The patient was reported as doing well post this secondary procedure on (b)(6) 2022.This event was previously captured per patient id (b)(6).Additionally, during the initial implant procedure, a laceration occurred that required emergent repair.In addition, patient returned to the hospital twelve (12) days post initial procedure for blood transfusion and left groin hematoma evaluation.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the left femoral artery laceration and the left groin hematoma are confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely procedure related.The procedure related harm identified an additional surgical procedure.The final patient status was discharged to rehabilitation on post op day eight.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: date received by manufacturer has been updated.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.